HomeAnswersInternal Medicinecosmetics allergyCan nail chemical scause allergies in asthmatic patient?

Can nail cosmetics allergy cause symptoms such as headaches, burning nose, clogged ears, and chest tightness?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At January 1, 2023
Reviewed AtOctober 16, 2023

Patient's Query

Hello doctor,

I am a 23-year-old female. I have asthma and hardly use an inhaler. I went to the nail salon and got stuck waiting for three hours. I started to get headaches after the first hour. Then the pressure began to build in the face, and the nose burnt. I felt sick and thought I was going to pass out or vomit. After I left, my sinuses just kept getting fuller used a neti pot to stop burning in the nose. My ears clogged, and the snot turned yellow and green. The following day one side of the nose was running clear snot with pink in it, then changed to green with pink. Today is the third day my ear is clogged, and worse constantly hear whooshing sounds. The chest is tight and feels harder to breathe with light pressure in the back, and phlegm tastes awful when coughed up. It is white and thick, kind of like Elmer's glue. Should I go to the doctor and get antibiotics? Also, should I be worried about acetone or nail chemical allergies?

Hello,

Welcome to icliniq.com.

I read your query and can understand your concern.

It looks like you initially had some allergic reaction to a chemical, maybe acetone, and with suspicion of superimposed bacterial infection. You can use over-the-counter antihistamines, like Allegra, once or twice daily with Flonase nasal spray. But kindly go to the doctor if you have a fever, chills, ear pain or discharge, difficulty in breathing, or shortness of breath despite using an inhaler or symptoms do not get better with antihistamines or nasal spray, as in those cases, you may need antibiotics to clear the infection.

I hope this helps.

Thank you and take care.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Hafiz Muhammad Hassan Shoukat
Dr. Hafiz Muhammad Hassan Shoukat

Internal Medicine

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Internal Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy